MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number G48173
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k171603.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hair-like fiber was noticed within the sealed packaging of an ultrathane cope nephroureterostomy set during surgical preparation.As a result, another like device was used to continue the procedure.No patient contact was made.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.Emory johns creek hospital informed cook on 06jul2021 of an incident involving a ultrathin cope nephroureterectomy set (ult8.5-8.5-22-nucl-b-rh) from lot 9971877.The device packaging had a hair like fiber sealed inside.The device remained unopened and did not make patient contact.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection was conducted during the investigation.The complainant returned ultrathane cope nephroureterostomy set (ult8.5-8.5-22-nucl-b-rh) to cook for investigation.Physical examination of the returned device showed a hair like fiber was sealed in the package above the label area.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook reviewed the device history record (dhr).The dhr for lot 9971877 records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.The information provided upon review of the dmr, dhr, dhf, ifu, determined that appropriate controls are in place.Investigation of return device confirms that the device was manufactured out of specification due to the presence of foreign matter.There is no evidence that there are non-conforming devices in house or out in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: how supplied ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing and quality control deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12144197
Report Number1820334-2021-01732
Device Sequence Number19872339
Product Code FAD
UDI-Device Identifier00827002481732
UDI-Public(01)00827002481732(17)220826(10)9971877
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberG48173
Device Catalogue NumberULT8.5-8.5-22-NUCL-B-RH
Device Lot Number9971877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown